Alert archive / Massachusetts / Special Weather Statements in 2014
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 6, 2014, 12:46 PM EDT for Norfolk County, Massachusetts. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 12:46 PM EDT (16:46 UTC)
- Expired
- Aug 6, 2014, 1:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
County Norfolk County, MA
The radar
The Boston radar (KBOX), 30 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 4.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
461
WWUS81 KBOX 061646
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1246 PM EDT WED AUG 6 2014
MAZ013-016-018-019-061730-
EASTERN PLYMOUTH-EASTERN NORFOLK-WESTERN PLYMOUTH-WESTERN NORFOLK-
1246 PM EDT WED AUG 6 2014
...A HEAVY SHOWER MAY DEVELOP INTO A THUNDERSTORM IN NORTHERN
PLYMOUTH...NORTHERN BRISTOL AND EAST CENTRAL NORFOLK COUNTIES...
AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING THUNDERSTORM OVER CANTON...OR NEAR STOUGHTON...MOVING
EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROCKTON...QUINCY...WEYMOUTH...BRAINTREE...RANDOLPH...NORWOOD...
MILTON...STOUGHTON...MARSHFIELD...DEDHAM...WALPOLE...EASTON...
HINGHAM...CANTON...SCITUATE...PEMBROKE...SHARON...ROCKLAND...
FOXBOROUGH AND ABINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4207 7107 4209 7108 4207 7113 4209 7134
4222 7124 4225 7079 4224 7078 4225 7076
4223 7075 4221 7072 4217 7072 4216 7073
4216 7070 4208 7064 4205 7065 4204 7063
TIME...MOT...LOC 1645Z 271DEG 32KT 4216 7113
$$
FRANKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:13 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 6, 11:13 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1113 AM EDT WED AUG 6 2014
.SYNOPSIS...
*** HIGH RIP CURRENT RISK FOR SOUTH ATLANTIC FACING BEACHES ***
THOUGH POST TROPICAL STORM BERTHA HAS MOVED OUT TO SEA...SOUTH TO
SOUTHEAST SWELLS AND A HIGH RISK OF RIP CURRENTS WILL CONTINUE
INTO THIS EVENING FOR SOUTH AND SOUTHEAST FACING BEACHES. PERIODS
OF SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THURSDAY AS AN
UPPER TROUGH LINGERS ACROSS THE REGION. A SPOT SHOWER IS POSSIBLE
FRIDAY...FOLLOWED BY HIGH PRESSURE WHICH WILL DOMINATE FOR THE
WEEKEND AND EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1050 AM UPDATE...
LAST OF EARLY MORNING SHOWERS/ISOLD THUNDERSTORMS HAS MOVED OFF
THE OUTER CAPE AS OF 1430Z. LEFTOVER MID AND HIGH CLOUDS WILL
LINGER ACROSS S COASTAL AREAS THROUGH EARLY THIS AFTERNOON. ALSO
NOTING DIURNAL CLOUDS DEVELOPING ACROSS THE INTERIOR IN LATEST
VISIBLE SATELLITE TRENDS. A COUPLE OF SPOTTY SHOWERS HAVE ALSO
DEVELOPED ACROSS THE INTERIOR. FRONTAL BOUNDARY LINGERS ALONG THE
SOUTHERN WATERS TO AROUND NANTUCKET
NOTING WINDS MAINLY NW AT 5-10 KT ACROSS THE INTERIOR WITH
LIGHT/VRBL WINDS ALONG MOST COASTAL LOCATIONS. WEAK SEA BREEZES
BEGINNING TO DEVELOP AS WELL.
EXPECT WEAK CONVERGENCE BOUNDARY TO MOVE INTO CENTRAL AND SOUTHERN
AREAS DURING THE AFTERNOON...WHICH MAY BE ENOUGH TO RETRIGGER
SHOWERS IN HIGHER DEWPT AIRMASS ALONG WITH DIURNAL HEATING.
DEWPTS HAVE DROPPED TO THE MID 50S TO AROUND 60 ACROSS S NH/N
CENTRAL AND NW MA OVER THE LAST SEVERAL HOURS...SO SHOULD INHIBIT
SHOWER DEVELOPMENT THERE. LOOKS LIKE BEST SHOT CONTINUES TO BE
FROM ABOUT THE MASS PIKE SOUTHWARD...BUT WILL CONTINUE TO MONITOR
DEVELOPMENT. DID INCLUDE ONLY LOW CHANCE POPS OVER THE NEXT FEW
HOURS ACROSS THE N WITH CONVERGENT BOUNDARY MOVING THROUGH THERE.
HAVE UPDATED REMAINING GRIDS TO BRING CONDITIONS CURRENT AND
INCORPORATED INTO NEAR TERM TRENDS.
PREVIOUS DISCUSSION...
MID-LEVEL TROUGH AXIS APPROACHES THE NE CONUS LATE THROUGH WHICH
SHEARED/STRETCHED MID LEVEL ENERGY COLLOCATED WITH THE LEFT FRONT
QUADRANT OF THE UPPER LEVEL JET YIELDS A REGION ENHANCED ASCENT
ABOVE A DIFFUSE LOW PRESSURE PATTERN AND SURFACE CONVERGENCE ALONG
SEA-BREEZE BOUNDARIES.
EXPECT THE POTENTIAL FOR AN AREA OF DEEP LAYER ASCENT TO COUPLE
WITH SURFACE SEA BREEZE CONVERGENCE BOUNDARIES YIELDING ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS AS THE WARM AND MUGGY
ENVIRONMENT /HIGHS AROUND 80 WITH DEWPOINTS AROUND THE LOW TO MID
60S/ DESTABILIZES WITH CAPE VALUES OF AROUND 1000 J/KG. GREATEST
CONFIDENCE IS FOR THIS TO OCCUR OVER INTERIOR E/SE MA AND RI AS
SUGGESTED BY 06.00Z WRF MODEL SOLUTIONS.
NOTING ROUGHLY UNIDIRECTIONAL W-E SHEAR OF 30 TO 40 KTS /WITH
SOME INDICATION OF 0-1 KM ANTICYCLONIC TURNING WITHIN HODOGRAPH
PROFILES/ AND INVERTED-V BOUNDARY LAYER PROFILES...THERE IS THE
THREAT OF STRONG GUSTY WINDS...POTENTIALLY DAMAGING. SMALL HAIL IS
ALSO POSSIBLE...ESPECIALLY WITH ANY ROTATING UPDRAFTS THAT ARE
ABLE TO LOFT PRECIPITATION ABOVE 10 KFT FREEZING LEVEL HEIGHTS FOR
LONGER PERIODS OF TIME.
FINALLY...CONSIDERING 0-6 KM W-E MEAN WIND OF 20 KTS....AND PWATS
UP TO 1.5 INCHES...THERE IS ALSO THE THREAT OF HEAVY DOWNPOURS
YIELDING LOCALIZED URBAN AND SMALL STREAM FLOODING. THIS CAN ALSO
BE THE CASE IF STORMS MAINTAIN ALONG SEA BREEZE BOUNDARIES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
ACTIVITY DISSIPATING DURING THE EVENING HOURS. EXPECTING SHOWERS
AND THUNDERSTORMS TO CONCLUDE AROUND 10 PM...REMAINING QUIET
OVERNIGHT. THOUGH MID-LEVEL TROUGH HOLDS ACROSS THE REGION...A
PERIOD OF STRONG SUBSIDENCE IN WAKE OF THE MID-LEVEL ENERGY DURING
THE DAY ALLOWS FOR CLEARING CONDITIONS AND PUSH OF DRIER AIR BY
N/NW WINDS AT THE SURFACE. LESSER CONCERN WITH DENSE FOG OTHER
THAN POSSIBLY ALONG THE S/SE COASTLINE AND ADJACENT WATERS.
THURSDAY...
THROUGH THE PREVAILING MID LEVEL TROUGH...A SECONDARY MID LEVEL
IMPULSE USHERS BOTH ENHANCED ASCENT AND COOLER AIR ACROSS THE
REGION. H5 TEMPERATURES BOTTOMING OUT TO -18C TOWARDS AFTERNOON
ALLOWS FOR STEEP LAPSE RATES AND LOWER FREEZING LEVEL HEIGHTS
DOWN TO AROUND 9 KFT.
A CLASSIC SET UP TOWARDS THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS WITH THE EMBEDDED THREATS OF HAIL /THIN CAPE
PROFILES BEYOND -20C/ AND GUSTY WINDS /INVERTED V BOUNDARY LAYER
SOUNDINGS/. SOME OF THE STORMS MAY BE SLOW MOVERS WITHIN THE 0-6
KM MEAN WIND ENVIRONMENT ROUGHLY AROUND 15 KTS /20 MPH/...SO
THOUGH PWATS WILL RANGE AS HIGH AS 1 INCH /CONSIDERABLY DRY/
THERE IS THE THREAT OF HEAVY DOWNPOURS AND LOCALIZED FLOODING WITH
ANY SLOW MOVING STORMS.
MUCH OF THE ACTIVITY IS ANTICIPATED ACROSS THE INTERIOR AWAY FROM
THE IMMEDIATE SHORES AS SEA BREEZES ARE LIKELY TO DEVELOP TOWARDS
MIDDAY. SEASONABLE CONDITIONS WITH HIGHS AROUND THE UPPER 70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
OVERVIEW AND MODEL PREFERENCES...
NOT TOO MUCH CHANGE IN THE FORECAST BASED ON LATEST GUIDANCE
UPDATES. THE BEGINNING OF THE MID-LONG TERM WILL FEATURE A SLOW
MOVING TROF ACROSS THE NORTHEAST WITH HEIGHTS ABOUT 3 STD
DEVIATIONS BELOW NORMAL. AFTER FRIDAY...A FAIRLY ROBUST NRN CONUS
RIDGE WILL BEGIN TO BUILD IN FROM THE GREAT LAKES REGION. THIS
RIDGE LOOKS TO BUILD IN PLACE FOR SOME TIME...AS CANADIAN PRAIRIE
TROF CONTINUES TO DEEPEN TO ITS W. THEREFORE...AFTER AN UNSTABLE
START FOR FRI...LOOKS LIKE A PERIOD OF DRY WX WITH GRADUALLY
MODERATING TEMPERATURES ARE EXPECTED INTO EARLY NEXT WEEK. ITS NOT
UNTIL THIS SECOND WAVE ASSOCIATED WITH BAFFIN ISLAND CUTOFF LOW
PRES...ALLOWS FOR SOME MORE UNSETTLED AND POTENTIALLY WET WX FOR
THE MIDDLE PORTIONS OF NEXT WEEK. WITH FAIR AGREEMENT BETWEEN
06.00Z MODEL GUIDANCE...A CONSENSUS BLEND WILL BE USED AS A
BASELINE.
DETAILS...
THU NIGHT INTO FRI...ANOMALOUSLY DEEP TROF WITH H5 HEIGHTS 3 STD
DEVIATIONS FROM NORMAL WILL BE SLOWLY EXITING TO THE E THROUGH
THIS PERIOD. THE ROBUST ACUITY OF THIS TROF SUGGESTS STRONG
CYCLONIC CURVATURE WITH H5 TEMPS DIPPING TO NEAR -18C...WARMING
CLOSER TO - 12C BY LATE DAY FRI. THEREFORE...ANY CONVECTIVE
ACTIVITY MAY LINGER INTO THE EVENING HOURS THU...ALTHOUGH DIURNAL
HEATING LOSS WILL STABILIZE THINGS SOMEWHAT. BY FRI...GIVEN THE
CURVATURE AND MODEST COLUMN MOISTURE...MAY SEE ANOTHER ROUND OF
DIURNAL SHOWERS...BUT FEEL THEY ARE LIKELY TO BE LESS ROBUST AND
FEW AND FARTHER BETWEEN AS THE TROF PULLS E ALONG WITH SOME OF THE
MOISTURE...AND THE MID LVL WARMING DIMINISHES THE AFTERNOON
DESTABILIZATION. HOWEVER...A FAIR AMOUNT OF DIURNAL CLOUD COVER IS
EXPECTED AGAIN AT THE LEAST. H85 TEMPS WARM THROUGH FRI...TO ABOUT
+10C...SO WITH FULL MIXING TEMPS COULD APPROACH SEASONABLE
NORMALS...HOWEVER...THE CLOUD COVER MAY KEEP TEMPS BACK A BIT TO
SOMEWHAT BELOW NORMAL...MAINLY THE UPPER 70S.
SAT THROUGH MON...ROBUST MID LVL RIDGE WILL BE ALLOWING SFC HIGH
PRES TO MOVE THROUGH THE REGION DURING THIS PERIOD. EXPECT MAINLY
DRY WX WITH GRADUALLY INCREASING TEMPS. H85 TEMPS START SAT AROUND
+10C...THEN INCREASE TO ABOUT +14C ON MON. HIGHS THEN START SAT IN
THE LOW 80S...THEN INCREASE TO MID-UPPER 80S IN SPOTS ON MON.
DWPTS ARE MAINLY IN THE MID 50S TO LOW 60S SO EXPECT LOWS TO LINE
UP TO THIS AS WELL. WEAK PRES GRADIENTS SUGGEST SEA BREEZES EACH
DAY...SO NEAR SHORE TEMPS ARE LIKELY COOLER.
TUE INTO WED...UPPER LVL RIDGE GIVES WAY TO A FAIRLY ROBUST TROF
THROUGH THE PERIOD. THERE ARE SOME TIMING DIFFERENCES...BUT GIVEN
THE AMPLIFIED PATTERN...WILL ADD A BIT MORE WEIGHT TO THE SLOWER
ECMWF. THEREFORE...TUE LIKELY REMAINS MOSTLY DRY BUT WITH
INCREASING TEMPS/DWPTS. BY WED...A COLD FRONT LOOKS TO CROSS THE
REGION...BRINGING ABOUT UNSETTLED CONDITIONS WITH THE POTENTIAL
FOR SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...THROUGH THURSDAY...HIGH CONFIDENCE.
THROUGH THIS AFTERNOON...
SEA BREEZES DEVELOP BY 18Z...AND BECOME THE FOCUS FOR AFTERNOON
SHRA/TSRA. GREATEST CONFIDENCE ACROSS E/SE INTERIOR MA AND RI.
TEMPO MVFR-IFR VSBYS ALONG WITH LOW END VFR CIGS WITH TSRA. NW
FLOW PREVAILING ACROSS THE INTERIOR AWAY FROM SEA BREEZES.
TONIGHT...
SHRA/TSRA CONCLUDING AROUND 01-03Z THURSDAY. NW FLOW PREVAILING.
CIGS LIFTING BECOMING SKC. DENSE FOG MAY DEVELOP ALONG S/SE
COASTLINE TERMINALS...LOW CONFIDENCE.
THURSDAY...
NW-FLOW PREVAILING WITH POSSIBLE SEA BREEZES BETWEEN 16-18Z
FRIDAY. ANTICIPATING SCT SHRA/TSRA WITH LOW END VFR CIGS ACROSS
INTERIOR NEW ENGLAND BEGINNING AROUND 18Z. TEMPO MVFR-IFR VSBYS
POSSIBLE WITH TSRA.
KBOS TERMINAL...MODERATE CONFIDENCE. SEA BREEZE SHOULD REDEVELOP
BY 18Z...DISSIPATING BY 23Z.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
HIGH CONFIDENCE.
ASIDE FROM A SPOT SHOWER THU EVENING AND AGAIN ON FRI...MAINLY DRY
WEATHER WITH VFR CONDITIONS EXPECTED THROUGH SUN. SEA BREEZES
LIKELY...ESPECIALLY SAT AND SUN.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...THROUGH THURSDAY...
SWELLS FROM BERTHA PERSISTS WITH BUOY 44097 REPORTING WAVE
HEIGHTS OF 6 TO 7 FEET AND A SWELL HEIGHT AROUND 5 FEET WITH A
ROUGHLY 12-13 SECOND PERIOD. SMALL CRAFT ADVISORIES FOR HAZARDOUS
SEAS CONTINUE FOR THE S/SE ATLANTIC FACING WATERS. RIP CURRENT
STATEMENTS FOR A HIGH RISK OF RIP CURRENTS ALSO CONTINUE FOR SOUTH
FACING BEACHES...INCLUDING SOUTHERN BRISTOL COUNTY MA. RECEIVED
REPORTS OF STRONG RIPS AT HORSENECK BEACH IN WESTPORT THIS
MORNING.
SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS THE NEAR SHORE
WATERS THIS AFTERNOON. MARINERS SHOULD BE AWARE OF STORMS
FROM ABOUT MID AFTERNOON INTO EVENING HOURS BOTH TODAY AND
THURSDAY.
PATCHY FOG MAY LINGER FOR A TIME INTO THIS AFTERNOON ON THE OUTER
CAPE BEACHES AS WELL AS NANTUCKET. PATCHY DENSE FOG WILL LIKELY
REDEVELOP ALONG THE CAPE AND ISLANDS BEACHES TONIGHT INTO THE PRE
DAWN HOURS OF THURSDAY MORNING...WITH VISIBILITIES DOWN TO A HALF
MILE OR LESS.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...HIGH CONFIDENCE.
MAINLY QUIET BOATING WEATHER EXPECTED THROUGH SUNDAY AS HIGH
PRESSURE BUILDS SLOWLY OVER THE WATERS FROM THE W.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT
THURSDAY FOR ANZ254>256.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
EVENING FOR ANZ235-237.
&&
SYNOPSIS...DOODY/SIPPRELL
NEAR TERM...DOODY/SIPPRELL/EVT
SHORT TERM...SIPPRELL
LONG TERM...DOODY
AVIATION...DOODY/SIPPRELL
MARINE...DOODY/SIPPRELL/EVTHazardous weather outlook, Aug 6, 3:59 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 359 AM EDT WED AUG 6 2014 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-070800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 359 AM EDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY MAY PRODUCE GUSTY WINDS AS WELL AS LOCALLY HEAVY DOWNPOURS. LOCAL URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER THREAT FOR THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL IS POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ008-070800- BLOCK ISLAND RI- 359 AM EDT WED AUG 6 2014 ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. THUNDERSTORMS TODAY MAY PRODUCE GUSTY WINDS AS WELL AS LOCALLY HEAVY DOWNPOURS. LOCAL URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-070800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 359 AM EDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. TROPICAL STORM BERTHA WILL CONTINUE TO MOVE EAST OF NEW ENGLAND THROUGH THE DAY TODAY. HOWEVER...A 5 TO 8 FOOT SWELL IS EXPECTED ESPECIALLY ACROSS SOUTH AND SOUTHEASTERN WATERS THROUGH THE DAY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-023-024-RIZ006-007-070800- SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- 359 AM EDT WED AUG 6 2014 ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ021-022-070800- SOUTHERN PLYMOUTH MA-BARNSTABLE MA- 359 AM EDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 6, 12:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1246 PM EDT WED AUG 6 2014
MAZ013-016-018-019-061730-
EASTERN PLYMOUTH-EASTERN NORFOLK-WESTERN PLYMOUTH-WESTERN NORFOLK-
1246 PM EDT WED AUG 6 2014
...A HEAVY SHOWER MAY DEVELOP INTO A THUNDERSTORM IN NORTHERN
PLYMOUTH...NORTHERN BRISTOL AND EAST CENTRAL NORFOLK COUNTIES...
AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING THUNDERSTORM OVER CANTON...OR NEAR STOUGHTON...MOVING
EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROCKTON...QUINCY...WEYMOUTH...BRAINTREE...RANDOLPH...NORWOOD...
MILTON...STOUGHTON...MARSHFIELD...DEDHAM...WALPOLE...EASTON...
HINGHAM...CANTON...SCITUATE...PEMBROKE...SHARON...ROCKLAND...
FOXBOROUGH AND ABINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4207 7107 4209 7108 4207 7113 4209 7134
4222 7124 4225 7079 4224 7078 4225 7076
4223 7075 4221 7072 4217 7072 4216 7073
4216 7070 4208 7064 4205 7065 4204 7063
TIME...MOT...LOC 1645Z 271DEG 32KT 4216 7113
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:19 PM EDT | Special Weather Statement | BOX | Franklin | 41 min |
| Aug 5, 8:23 PM EDT | Special Weather Statement | BOX | Hampshire | 37 min |
| Aug 5, 8:31 PM EDT | Areal Flood Advisory | BOX | Franklin | 119 min |
| Aug 5, 9:07 PM EDT | Special Weather Statement | BOX | Worcester | 38 min |
| Aug 5, 9:57 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Worcester | 2 hr |
| Aug 6, 2:38 PM EDT | Special Weather Statement | BOX | Plymouth | 52 min |
| Aug 6, 2:48 PM EDT | Special Weather Statement | BOX | Norfolk | 42 min |
| Aug 6, 2:52 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 6, 3:00 PM EDT | Special Weather Statement | BOX | Barnstable | 45 min |
| Aug 6, 3:32 PM EDT | Special Weather Statement | BOX | Barnstable | 43 min |
| Aug 6, 3:33 PM EDT | Special Weather Statement | BOX | Plymouth | 42 min |
| Aug 6, 3:51 PM EDT | Special Marine Warning | BOX | 39 min | |
| Aug 6, 3:53 PM EDT | Special Weather Statement | BOX | Bristol | 52 min |
| Aug 6, 4:11 PM EDT | Special Weather Statement | BOX | Bristol | 49 min |
| Aug 6, 4:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 6, 4:15 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 2 hr |
| Aug 6, 4:16 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 44 min |
| Aug 6, 4:48 PM EDT | Areal Flood Advisory | BOX | Barnstable, Plymouth | 117 min |
| Aug 6, 5:01 PM EDT | Special Weather Statement | BOX | Barnstable | 44 min |
| Aug 6, 5:13 PM EDT | Areal Flood Advisory | BOX | Barnstable | 2 hr |
Nearby
Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.